Join the Meeting Place for Moms!
Talk to other moms, share advice, and have fun!

(minimum 6 characters)

Is it possible for Tylenol or cough medicine to make my child act more hyper?

Answer Question
 
PANZONSMOM

Asked by PANZONSMOM at 7:32 PM on Dec. 31, 2012 in General Parenting

Level 19 (7,058 Credits)
Answers (11)
  • Yes
    staciandababy

    Answer by staciandababy at 7:32 PM on Dec. 31, 2012

  • It's possible!
    But_Mommie

    Answer by But_Mommie at 7:32 PM on Dec. 31, 2012

  • Dimetapp is notorious for that.
    But_Mommie

    Answer by But_Mommie at 7:33 PM on Dec. 31, 2012

  • I've been giving him Tylenol and Hylands cough syrup every 4 hours as directed and I swear he's a different child!
    PANZONSMOM

    Comment by PANZONSMOM (original poster) at 7:38 PM on Dec. 31, 2012

  • oh I LOVE Hylands!! I never heard of that one hyping the kids up though... hmm... I wonder...
    But_Mommie

    Answer by But_Mommie at 7:39 PM on Dec. 31, 2012

  • Hylands did the same thing to my kids. Hope LO feels better soon.
    liss05

    Answer by liss05 at 7:43 PM on Dec. 31, 2012

  • read the label
    bet it has red #40

    this causes hyper activity
    is not the sugar that makes kids hyper/crazy
    it is this LAKE DYE

    red dye #40
    is very bad
    it is banned in almost all of Europe, but USDA approves for consumption in this country
    next bottle - get dye free
    fiatpax

    Answer by fiatpax at 7:48 PM on Dec. 31, 2012

  • http://www.feingold.org/


     


    this is a good site to start to read up on some of the nasty chemicals we put into our food (and medicine) in this country


    and behavior when dye is consumed is described in detail

    fiatpax

    Answer by fiatpax at 7:51 PM on Dec. 31, 2012

  • More likely your kid just feels better. After feeling sick and laying around has extra energy to burn now that the meds have kicked in.
    Anonymous

    Answer by Anonymous at 8:10 PM on Dec. 31, 2012

  • I was thinking the same thing as fiatpax posted - I can't give my oldest most meds because they have red dye 40 in them.
    idareyou

    Answer by idareyou at 10:35 PM on Dec. 31, 2012

Join CafeMom now to contribute your answer and become part of our community. It's free and takes just a minute.
close Join now to connect to
other members!
Connect with Facebook or Sign Up Using Email

Already Joined? LOG IN